Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2016, 6:00 PM CDT for Foster County, North Dakota. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 4, 2016, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Foster County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 106 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:05 PM CDT | TSTM WND GST 70 | 3 Ese Mchenry, ND | SOME TREES WERE BLOWN DOWN IN SHELTER BELTS. TIME ESTIMATED USING RADAR. |
| Jul 4, 6:40 PM CDT | TSTM WND GST 50 | Glenfield, ND | . |
| Jul 4, 6:40 PM CDT | TSTM WND GST 50 | Glenfield, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
732
WUUS53 KBIS 042300
SVRBIS
NDC031-042345-
/O.NEW.KBIS.SV.W.0098.160704T2300Z-160704T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
600 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FOSTER COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 645 PM CDT
* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GLENFIELD...OR 25 MILES EAST OF CARRINGTON...MOVING SOUTHEAST AT
55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN FOSTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS: JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4733 9882 4758 9901 4759 9850 4733 9850
TIME...MOT...LOC 2300Z 301DEG 49KT 4749 9858
HAIL...0.75IN
WIND...70MPH
$$
ABELING3 follow-up statements
537
WWUS53 KBIS 042309
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT MON JUL 4 2016
NDC031-042345-
/O.CON.KBIS.SV.W.0098.000000T0000Z-160704T2345Z/
FOSTER ND-
609 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN FOSTER COUNTY...
AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENFIELD...OR
25 MILES EAST OF CARRINGTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GLENFIELD...GRACE CITY...MCHENRY AND JUANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4733 9882 4758 9901 4759 9850 4733 9850
TIME...MOT...LOC 2309Z 300DEG 36KT 4750 9859
HAIL...0.75IN
WIND...70MPH
$$
ABELING548 WWUS53 KBIS 042326 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 626 PM CDT MON JUL 4 2016 NDC031-042345- /O.CON.KBIS.SV.W.0098.000000T0000Z-160704T2345Z/ FOSTER ND- 626 PM CDT MON JUL 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EASTERN FOSTER COUNTY... AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENFIELD...OR 27 MILES EAST OF CARRINGTON...MOVING SOUTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GLENFIELD...GRACE CITY...MCHENRY AND JUANITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4733 9882 4757 9900 4758 9850 4733 9850 TIME...MOT...LOC 2326Z 303DEG 34KT 4743 9854 HAIL...<.75IN WIND...60MPH $$ ABELING
184
WWUS53 KBIS 042339
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT MON JUL 4 2016
NDC031-042349-
/O.EXP.KBIS.SV.W.0098.000000T0000Z-160704T2345Z/
FOSTER ND-
639 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOSTER COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4733 9882 4757 9900 4758 9850 4733 9850
TIME...MOT...LOC 2338Z 301DEG 49KT 4743 9854
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:03 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 4, 5:03 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 503 PM CDT MON JUL 4 2016 .UPDATE... Issued at 503 PM CDT Mon Jul 4 2016 Quick update to cancel the severe thunderstorm watch for a row of counties from Bottineau to Bismarck...where the probability of any further convective initiation appears low. In the Bismarck area in particular, dewpoints have fallen into the 50s F as of 22 UTC with no evidence of more than flat cumulus in the area which is behind the pre-frontal trough/possible pseudo-dryline that extends from Wells into Kidder and Emmons Counties at this hour. The threat of severe weather continues along and ahead of that wind shift and perhaps to a lesser extent over Rolette and Pierce Counties close to a weak cold frontal push. && .SHORT TERM...(This afternoon through Tuesday) Issued at 221 PM CDT Mon Jul 4 2016 The possibility of strong to severe storms over central ND this afternoon and early evening is the focus of this forecast. First of all, we want to stress that we believe dry weather will prevail across most of the area during the heart of the evening hours, including at dusk, regardless of when and where any storms occur this afternoon. That is supported by all of the convection- allowing model guidance available as of early afternoon, with the only nuance being that recent HRRR simulations suggest showers and thunderstorms may propagate out of southeast MT and northeast WY and across southwest ND during the 02 to 05 UTC time frame. Otherwise, as of early afternoon, surface dewpoints in the 60s F and temperatures around 90 F across central ND are contributing to MLCAPE from 1500 to 2500 J/kg. Convective inhibition is now being minimized, as supported by both forecast soundings and the modified observed 12 UTC Bismarck sounding. Forcing aloft remains weak, but isolated to scattered storms will likely develop out of thermals forced by diabatic heating and aided by what weak low- level confluence does exist (mainly tied to a weak cold front that's nearing Minot and Bismarck at 19 UTC, and which will be continuing to move eastward through the afternoon). The magnitude of MLCAPE and 0-6-km bulk wind shear near 30 kt is sufficient for a few strong to severe storms over central ND. Anvil-level flow is considerable and thus effective-layer shear (taken over a layer deeper than 6 km AGL) is forecast to exceed 50 kt. Thus, updrafts which are able to ingest pockets of greater instability and thus reach a greater altitude will have the highest risk of being sustained and producing severe-level hail or winds this afternoon. Directional shear is lacking though and may tend to regulate storm mode to a mix of multi-cells and transient supercells. Additional, weak shortwave troughs in southwest flow aloft will then deliver more chances of showers and storms after midnight and into the day Tuesday. However, western and central ND will end up north of a frontal zone as a surface low propagates across SD on its way into MN Tuesday. That in turn will likely limit the amount of surface-based destabilization that's possible in our area, and that will temper the risk of strong or severe storms overnight and on Tuesday. Note that Tuesday will also be cooler in this scenario with highs mainly from the mid 70s to lower 80s F. .LONG TERM...(Tuesday night through Monday) Issued at 221 PM CDT Mon Jul 4 2016 An active weather pattern is expected through Thursday night with multiple opportunities for precipitation, but it appears that the risk of strong convection will mainly stay south of the area. On the large scale, global model guidance is in broad agreement in calling for the 500 MB low spinning near Prince George, British Columbia, this Monday afternoon to sink south, then turn eastward with a passage through the northern Plains Wednesday night into Thursday. This will keep broad southwest flow in place across the area with embedded perturbations generating showers and storms at times, with the highest probability of widespread precipitation likely to accompany the greater dynamic forcing (height falls and QG-forcing aloft) immediately ahead of the main 500 MB low during the Wednesday night and Thursday time frame. Recent GFS and ECMWF deterministic and ensemble solutions have suggested uncertainty with regard to the exact timing of that wave, and exactly how far south it may dig. That being said, the 00 UTC GFS ensemble-based plume visualizations suggest high confidence in at least one-half inch of QPF in that Wednesday night and/or Thursday period over a rather large part of western and central ND. The GFS ensemble mean calls for around an inch of moisture at Bismarck then. Convective influences on the eventual precipitation pattern mean it is still unreasonable at this time range to guarantee any specific amounts of rainfall, but suffice to say that period warrants relatively- higher PoPs. For the most part, guidance suggests a quasi-stationary front is going to remain across SD and MN Tuesday night through Friday. Western and central ND will thus remain in the cooler and drier surface air mass north of the front, which in turn will tend to suppress the risk of strong or severe thunderstorms. The 09 UTC SREF supports that notion as the calibrated severe thunderstorm probability values generated using that ensemble system at SPC are less than 5 percent across western and central ND in that Tuesday night through Thursday night period. Forecast soundings do offer enough MUCAPE to support a modest risk of a strong or marginally-severe storm at times though. Thereafter, it appears the flow will amplify once again by this weekend with good model-to-model agreement that a new and larger 500 MB low will settle into the Pacific northwest. Initially this may offer a period of drier weather centered on Friday when the heights rise downstream of the low, but as flow aloft once more becomes more meridional Saturday through Monday the probability of convection will increase again. Finally, in the temperature department, highs will mainly be in the 70s through Friday per the multi-model consensus. The warm air advection resulting from the more amplified longwave pattern next weekend will likely yield a warming trend then, with highs very possibly going deeply into the 80s F Saturday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 503 PM CDT Mon Jul 4 2016 VFR conditions will generally prevail tonight and Tuesday, but we expect isolated to scattered thunderstorms over parts of central ND through very early evening. Some of those could severe with local MVFR or IFR conditions. KJMS might be impacted. Another round of showers forecast after 06z Tuesday at KDIK then moving into KBIS by 12z Tuesday. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...CJS SHORT TERM...CJS LONG TERM...CJS AVIATION...CJS/KS
Hazardous weather outlook, Jul 4, 5:08 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 PM CDT MON JUL 4 2016 NDZ005-013-023-025-036-037-046>048-050-051-052215- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 508 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF CENTRAL NORTH DAKOTA THROUGH VERY EARLY THIS EVENING. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THERE IS THEN A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE LATE NIGHT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ACROSS PARTS OF CENTRAL NORTH DAKOTA THROUGH VERY EARLY THIS EVENING. NDZ001>004-009>012-017>022-031>035-040>045-052215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 508 PM CDT MON JUL 4 2016 /408 PM MDT MON JUL 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS
In the hours before
Special weather statement, Jul 4, 4:55 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 455 PM CDT MON JUL 4 2016 NDZ050-042215- MCINTOSH ND- 455 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCINTOSH COUNTY UNTIL 515 PM CDT... AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LEHR...OR 10 MILES NORTHEAST OF ASHLEY...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MCINTOSH COUNTY. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4610 9941 4628 9934 4628 9900 4600 9901 TIME...MOT...LOC 2154Z 287DEG 26KT 4617 9928 ABELING
Special weather statement, Jul 4, 5:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT MON JUL 4 2016
NDZ050-051-042245-
DICKEY ND-MCINTOSH ND-
523 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DICKEY AND EAST
CENTRAL MCINTOSH COUNTIES UNTIL 545 PM CDT...
AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF KULM...OR 17 MILES EAST OF ASHLEY...MOVING EAST AT 35
MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORBES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4602 9915 4620 9909 4616 9862 4594 9870
4594 9885
TIME...MOT...LOC 2222Z 283DEG 29KT 4610 9902
ABELINGLocal storm report, Jul 4, 5:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 11 NW FORBES 46.06N 98.94W
07/04/2016 E65 MPH DICKEY ND TRAINED SPOTTER
ALSO HAD SMALL HAIL AND HEAVY RAIN. EVENT CONTINUED AT
TIME OF CALL 546 PM.
&&
JP MARTINSpecial weather statement, Jul 4, 5:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 549 PM CDT MON JUL 4 2016 NDZ025-042330- FOSTER ND- 549 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOSTER COUNTY UNTIL 630 PM CDT... AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GRACE CITY...OR 17 MILES NORTHEAST OF CARRINGTON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLENFIELD...GRACE CITY...MCHENRY AND JUANITA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4736 9850 4748 9901 4759 9896 4759 9850 TIME...MOT...LOC 2249Z 275DEG 31KT 4759 9882 ABELING
Local storm report, Jul 4, 5:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 3 WNW FORBES 45.96N 98.83W
07/04/2016 E60 MPH DICKEY ND PUBLIC
POWER IS OUT; HAIL TO NICKEL SIZE. .
&&
NWS BISMARCK ND
IRIS SYSTEMSpecial weather statement, Jul 4, 5:57 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 557 PM CDT MON JUL 4 2016 NDZ037-042315- STUTSMAN ND- 557 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL STUTSMAN COUNTY UNTIL 615 PM CDT... AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BUCHANAN...OR 14 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAMESTOWN...SPIRITWOOD LAKE...BUCHANAN AND SPIRITWOOD. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4695 9904 4714 9904 4718 9849 4685 9845 TIME...MOT...LOC 2256Z 275DEG 31KT 4705 9895 ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 56 min |
| Jul 3, 7:52 PM CDT | Special Weather Statement | BIS | Burleigh, Morton, Oliver | 38 min |
| Jul 3, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 33 min |
| Jul 3, 8:27 PM CDT | Special Weather Statement | BIS | Burleigh, Kidder, Morton | 63 min |
| Jul 3, 8:48 PM CDT | Special Weather Statement | BIS | Renville | 27 min |
| Jul 3, 9:29 PM CDT | Special Weather Statement | BIS | Kidder, Logan | 61 min |
| Jul 3, 10:36 PM CDT | Special Weather Statement | BIS | Foster, LaMoure, Stutsman | 54 min |
| Jul 4, 8:00 AM CDT | Special Weather Statement | BIS | Renville | 30 min |
| Jul 4, 8:25 AM CDT | Special Weather Statement | BIS | Renville | 35 min |
| Jul 4, 9:10 AM CDT | Special Weather Statement | BIS | Bottineau, McHenry | 65 min |
| Jul 4, 2:04 PM CDT | Special Weather Statement | BIS | Bottineau | 26 min |
| Jul 4, 2:41 PM CDT | Special Weather Statement | BIS | Bottineau | 49 min |
| Jul 4, 2:44 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 61 min |
| Jul 4, 2:49 PM CDT | Special Weather Statement | BIS | Pierce | 41 min |
| Jul 4, 2:53 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 67 min |
| Jul 4, 3:09 PM CDT | Special Weather Statement | BIS | Emmons | 36 min |
| Jul 4, 3:29 PM CDT | Special Weather Statement | BIS | Logan | 16 min |
| Jul 4, 3:51 PM CDT | Special Weather Statement | BIS | Logan | 24 min |
| Jul 4, 4:01 PM CDT | Special Weather Statement | BIS | Logan | 29 min |
| Jul 4, 4:16 PM CDT | Special Weather Statement | BIS | Logan | 29 min |
| Jul 4, 4:21 PM CDT | Special Weather Statement | BIS | Logan | 24 min |
| Jul 4, 4:50 PM CDT | Special Weather Statement | BIS | LaMoure | 25 min |
| Jul 4, 4:55 PM CDT | Special Weather Statement | BIS | McIntosh | 20 min |
| Jul 4, 5:23 PM CDT | Special Weather Statement | BIS | Dickey | 22 min |
| Jul 4, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 42 min |
| Jul 4, 5:49 PM CDT | Special Weather Statement | BIS | Foster | 41 min |
| Jul 4, 5:57 PM CDT | Special Weather Statement | BIS | Stutsman | 18 min |
| Jul 4, 6:11 PM CDT | Special Weather Statement | BIS | Stutsman | 19 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.